Hail, Cimarron
- When
- July 18, 3:40 PM CST to 3:41 PM CST
- Where
- Cimarron County, 2.22 mi W of Felt
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.570, -102.820
Severe thunderstorms developed across the western Oklahoma Panhandle during the afternoon hours which produced large hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed across the western Oklahoma Panhandle during the afternoon hours which produced large hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 18, 2:25 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 325 PM CDT SAT JUL 18 2009 .DISCUSSION... THE PATTERN CONTINUES FROM THE PAST TWO DAYS. CONDITIONS ARE RIGHT FOR CONVECTION IN AREAS WITH THE MOST DAYTIME HEATING AND DISTURBANCES RIDING THE NORTHWEST FLOW THAT REMAINS IN EFFECT OVER THE PANHANDLES. FOR THIS AFTERNOON AND EVENING...STORMS ARE EXPECTED TO INITIATE IN THE WEST WHERE CLOUDS HAVE BEEN SPARSE TODAY. AT THE SAME TIME...A DISTURBANCE IS MOVING TOWARD THE AREA AND WILL HELP SPARK STORMS. LATER TONIGHT STORMS SHOULD CENTER IN THE SOUTHERN PORTIONS OF THE TEXAS PANHANDLE AND POPS WERE ADJUSTED ACCORDINGLY. ADJUSTMENTS WERE MADE MAINLY TO POPS AND QPF TO REFLECT THE TIMING OF DISTURBANCES THAT WILL BE RIDING AROUND THE RIDGE IN THE DAYS AHEAD. THE ONLY OTHER CHANGES TO THE PACKAGE WERE SOME MINOR TEMPERATURE TWEAKS. THE MAIN FEATURE OF THE EXTENDED PERIOD IS A STRONG SYSTEM THAT WILL BE MOVING PAST THE AREA NEXT WEEKEND WHICH MAY BRING SOME STORMS AND A SHIFT IN THE GENERAL PATTERN. WYNNE && .FIRE WEATHER... THE RELATIVE HUMIDITY WILL CONTINUE TO BE A LIMITING FACTOR FOR THE FIRE WEATHER CONDITIONS THROUGH THIS WEEK. MINIMUM AFTERNOON VALUES ARE EXPECTED TO REMAIN BETWEEN 25 AND 30 PERCENT. SOME AREAS ARE EXPECTED TO PICK UP MORE MOISTURE AS WELL. PASSING DISTURBANCES MAY CAUSE SOME WIND SHIFTS. IF ANY CONTROLLED BURNS ARE PLANNED...A CLOSE CHECK ON THE FORECASTS SHOULD MAINTAINED TO BETTER DETERMINE WHEN THE SYSTEMS WILL BE MOVING THROUGH THE AREA AND CAUSING WINDS TO SHIFT. WYNNE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 90 65 93 67 / 40 5 20 30 20 BEAVER OK 62 92 66 93 64 / 30 5 30 40 40 BOISE CITY OK 61 90 64 92 63 / 40 10 30 40 30 BORGER TX 66 92 69 94 69 / 40 5 30 30 20 BOYS RANCH TX 64 93 66 95 68 / 40 5 30 30 20 CANYON TX 64 91 65 93 65 / 40 5 20 20 20 CLARENDON TX 65 90 65 93 68 / 40 10 20 20 20 DALHART TX 60 92 63 94 64 / 40 10 30 30 20 GUYMON OK 63 94 65 94 65 / 30 5 30 40 30 HEREFORD TX 63 91 64 94 64 / 40 10 20 20 20 LIPSCOMB TX 62 90 64 92 65 / 30 5 30 30 30 PAMPA TX 65 89 64 92 68 / 40 5 20 30 20 SHAMROCK TX 66 91 66 94 68 / 40 10 20 30 20 WELLINGTON TX 68 92 67 95 69 / 40 20 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/21
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 247 PM CDT SAT JUL 18 2009 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 247 PM CDT SAT JUL 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CENTRAL TO WESTERN TEXAS AND WESTERN OKLAHOMA PANHANDLES THROUGH 10 PM CDT THIS EVENING... THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES WITH THE GREATEST POTENTIAL OVER THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...HEAVY RAINFALL LEADING TO LOCALIZED FLOODING MAY BE A CONCERN THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY NIGHT THROUGH MONDAY NIGHT...THEN AGAIN TUESDAY NIGHT...AND WEDNESDAY NIGHT. SOME OF THE STORMS WHICH DEVELOP DURING THIS TIME MAY BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. BROST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT SAT JUL 18 2009 OKZ001-002-TXZ001-002-182100- CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX- 329 PM CDT SAT JUL 18 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR SHERMAN...DALLAM... TEXAS AND CIMARRON COUNTIES. AT 328 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF GRIGGS...MOVING SOUTHEAST AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. THIS STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JJB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT SAT JUL 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 6 SW STRATFORD 36.28N 102.15W
07/18/2009 E1.00 INCH SHERMAN TX TRAINED SPOTTER
&&
EVENT NUMBER AMA0900050
RTWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 434 PM CDT SAT JUL 18 2009 OKZ001-TXZ001-182200- CIMARRON OK-DALLAM TX- 434 PM CDT SAT JUL 18 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DALLAM AND CIMARRON COUNTIES. AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 13 MILES NORTH OF TEXLINE...MOVING SOUTH AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JJB
The Amarillo radar (KAMA), 179 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185624.